MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CUTTER FOR TI ELASTIC NAILS; INSTRUMENT,CUTTING,ORTHOPAEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH CUTTER FOR TI ELASTIC NAILS; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 359.217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in norway as follows: it was reported on an unknown date during the cleaning/sterilization a chip was found off.The surgery outcome was unknown.There were no patient consequences.This complaint involves (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: only the following subcomponents were sent back for investigation, hence, the correct lot number of the top level part 359.217 could not be identified.Schluesselkoerper kpl.(article 50136517; product code 359.217.004) , doublehex sw11 (article 50101971; product code 321.200.002).Visual inspection visual inspection confimed that the component part 321.200.002 is damaged, there are two chips broken off.Dimensional inspection could not be performed due to the damage incurred.Document/specification review the following drawings were reviewed during the investigation (current version): cutter for ti elastic nails (359.217) handle for cutter 359.217 ten (359.217.004) doublehex sw11 (321.200.002) disassembly/assembly instruction, part 359.217.004 can be disassembled for reprocessing reasons.Spare parts: part# 321.200.002 and 359.217.004 are not available as spare parts.Summary: the complaint condition is confirmed as the component part 321.200.002 is damaged; there are two chips broken off.This doublehex sw11 is etched with lot# 1010 indicating that this part is more than 15 years old.The review of the production history could not be performed due to missing information, only the two component parts were returned for investigation, hence, the correct lot number of the top level part 359.217 could not be identified.However, considering the age of the damaged component part a wear or use related root cause is the most likely reason of the complained malfunction.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CUTTER FOR TI ELASTIC NAILS
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10072551
Report Number8030965-2020-03596
Device Sequence Number665840
Product Code HTZ
UDI-Device Identifier07611819096646
UDI-Public(01)07611819096646
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTER F/TEN; CUTTER F/TEN